Hail, Drew
- When
- April 25, 6:35 AM CST
- Where
- Drew County, 0.9 mi SE of Monticello
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.621, -91.789
Storms in Texas built into southern Arkansas with isolated severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Storms in Texas built into southern Arkansas with isolated severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 25, 5:30 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 AM CDT WED APR 25 2007 .AVIATION... PREDOMINATE VFR TO MVFR WITH CEILINGS 5K-8K FT...WITH MANY AREAS MVFR CEILINGS 2K-3K FT WITH RAIN & SHOWERS. ISOLATED THUNDERSTORMS WOULD SEE CEILINGS AROUND 1-2K FT...ISOLATED BELOW 1K FT...& WITH VSBY 3-5SM...WITH ISOLATED LOWER. A LOT OF CONVECTION EXPECTED TODAY WITH ISOLATED STRONG TO SEVERE STORMS MAINLY THIS AFTERNOON TO EVENING OVER ARKANSAS. THREAT OF STRONG WINDS...LARGE HAIL...& ISOLATED TORNADOES. COLD FRONT EXPECTED TO MOVE ACROSS AR AROUND MID-NIGHT. SOUTH FLOW 10-20 MPH AHEAD OF FRONT...SW-W FLOW 10-20 BEHIND FRONT. SOME WIND SHEAR ALONG FRONT. DECREASING RAIN BEHIND FRONT WITH MVFR CEILINGS. (59) PREV DISCUSSION... /ISSUED 305 AM CDT WED APR 25 2007/ .SHORT TERM...TODAY THROUGH SATURDAY UPPER AIR ANALYSIS REVEALS STRONGER WINDS ON THE EAST SIDE OF THE SURFACE LOW OUT IN THE PANHANDLES REGION. THIS MEANS THE LOW SHOULD BE LIFTING TOWARD THE NORTHEAST...EVEN IF SLOWLY...THROUGH THURSDAY MORNING. BY 00Z FRIDAY...THE LOW AND ITS INFLUENCE SHOULD BE FAR ENOUGH AWAY FROM THE FORECAST AREA TO ALLOW PRECIP TO COME TO AN END. BEFORE THIS OCCURS...EXPECT ANOTHER SQUALL LINE TO GENERATE AHEAD OF THE SURFACE FRONT BY THE AFTERNOON. THIS TIME...EXPECT THE HEAVIER RAINS TO BE SPREAD FROM THE CENTRAL SECTION EASTWARD. SOME WRAP AROUND SHOWERS MAY COME ACROSS THE NORTHERN PARTS OF THE FORECAST AREA ON THURSDAY. A SURFACE RIDGE WILL MOVE INTO THE REGION BY FRIDAY...WITH DRY WEATHER. EXPECT THE PATTERN TO EVOLVE INTO A DIRTY HIGH /PRECIPITATION ASSOCIATED WITH A RIDGE/ FRIDAY NIGHT INTO SATURDAY AS THE INFLUENCE OF THE DIVING TROF IS FELT DUE TO NORTHWEST FLOW ALOFT. A SHORT WAVE WILL DROP SOUTHEAST FROM THE NORTHERN ROCKIES INTO OUR VICINITY BY 00Z SATURDAY. THE TROF WILL BE INTERACTING WITH LOWER LEVEL MOISTURE TO PRODUCE SMALL CHANCES OF SHOWERS DURING THE LAST 24 HOURS OF THE SHORT TERM PERIOD. RAIN AMOUNTS WITH THIS FEATURE WILL BE SMALL. TEMPERATURES WILL RUN FROM SLIGHTLY BELOW NORMAL AT THE START OF THE PERIOD TO NEAR NORMAL BY THE END OF THE SHORT TERM. && .LONG TERM...SATURDAY NIGHT THROUGH TUESDAY OVERALL PATTERN WILL BE A WARM ONE THROUGH MUCH OF THE LONG TERM... AS SURFACE RIDGING WILL BE PERSISTENT OVER THE SOUTHEASTERN CONUS. THIS WILL ALLOW TEMPERATURES TO WARM TO ABOVE NORMAL LEVELS...WITH HIGHS IN THE 80S THROUGH MUCH OF THE PERIOD. AS FAR AS THE UPPER PATTERN GOES...WE START OUT IN NORTHWESTERLY FLOW BUT BY THE END OF THE PERIOD...THE PATTERN SHIFTS TO RIDGE IN THE SOUTHEAST AND TROUGHING IN THE SOUTHWEST. THIS WILL ALLOW FOR A FAIRLY BROAD LONGWAVE TROUGH TO AFFECT THE AREA BY DAY 7 /TUESDAY/...BRINGING RAIN CHANCES BACK INTO THE FORECAST. MEX NUMBERS LOOK GREAT FOR THE EXTENDED PACKAGE...SO I USED THEM WITH VERY LITTLE TWEAKS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 52 67 49 / 60 50 20 10 CAMDEN AR 75 55 72 50 / 80 40 10 10 HARRISON AR 70 52 63 46 / 60 50 20 10 HOT SPRINGS AR 73 53 69 50 / 70 40 10 10 LITTLE ROCK AR 73 54 69 51 / 70 40 10 10 MONTICELLO AR 75 57 72 52 / 70 40 10 10 MOUNT IDA AR 73 52 68 50 / 70 40 10 10 MOUNTAIN HOME AR 70 52 64 47 / 60 50 20 10 NEWPORT AR 72 53 69 51 / 70 50 20 10 PINE BLUFF AR 74 55 71 52 / 70 40 10 10 RUSSELLVILLE AR 72 52 65 48 / 70 50 10 10 SEARCY AR 73 53 69 51 / 70 40 10 10 STUTTGART AR 74 55 71 52 / 70 40 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...32/57 / LONG TERM...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED APR 25 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SECOND ROUND OF SEVERE STORMS IS POSSIBLE OVER PARTS OF ARKANSAS TODAY AND TONIGHT. THE STRONG STORM SYSTEM OVER THE CENTRAL PLAINS WILL MOVE ACROSS THE SOUTHEASTERN PLAINS TODAY AND TONIGHT...AND BRING MORE SHOWERS AND THUNDERSTORMS TO ARKANSAS. THE STORM PREDICTION CENTER HAS ALL OF ARKANSAS IN A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT...UNTIL THE SYSTEM PUSHES EAST. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. AT TIMES HEAVY RAIN WILL BE SEEN AND COULD LEAD TO LOCALIZED FLOODING OF STREETS...ROADWAYS AND LOW LYING AREAS. WEDNESDAY NIGHT...THE STORM SYSTEM AND COLD FRONT WILL MOVE EAST OF ARKANSAS...AND WILL PUSH MOST OF THE REMAINING SHOWERS AND THUNDERSTORMS OUT OF THE STATE. BY THURSDAY MORNING...RAIN WILL HAVE ENDED. RESIDENTS ACROSS ARKANSAS SHOULD MONITOR THE WEATHER TODAY AND TONIGHT...AND KEEP UP ON THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE. BE PREPARED TO TAKE ACTION IF A WATCH OR WARNING IS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH PRESSURE WILL GENERALLY BE OVER THE AREA FRIDAY...WITH DRY AND A BIT COOLER WEATHER. FOR SATURDAY...A WEAK SYSTEM WILL MOVE ACROSS THE STATE...AND BRING SOME CLOUDS AND A SMALL CHANCE OF RAIN. SUNDAY AND MONDAY WILL BE DRY. A SLIGHT CHANCE OF RAIN FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED TODAY BASED ON THE SEVERE WEATHER THREAT. VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 311 AM CDT WED APR 25 2007 ARZ066-250910- OUACHITA- 311 AM CDT WED APR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR OUACHITA COUNTY UNTIL 415 AM CDT... AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM...JUST WEST OF STEPHENS...MOVING NORTHEAST AT 40 MPH. THE STORM WILL MOVE INTO SOUTHWEST PARTS OF OUACHITA COUNTY IN THE 15 MINUTES...AND MOVE NORTHEAST ACROSS THE ENTIRE COUNTY. THE STORM MAY PRODUCE WIND GUSTS UP TO 40 MPH...HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING. 59
The Little Rock radar (KLZK), 142 km away, was scanning. The volume nearest the first event began at 12:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24488.